Tokyo Journal of Mathematics

On Expressions of Theta Series by $\eta$-products

Akihiko OKAMOTO

Full-text: Open access

Abstract

In this paper, we give a certain identity between an $\eta$-product of weight 1 and theta series associated with a pair of binary quadratic forms. We also have explicit description of Siegel's theorem by an $\eta$-product. For quadratic forms $Q_1$ and $Q_2$ which are in the same genus, we express the difference $\vartheta_{Q_1}(\tau)-\vartheta_{Q_2}(\tau)$ by an $\eta$-product.

Article information

Source
Tokyo J. Math., Volume 34, Number 2 (2011), 319-326.

Dates
First available in Project Euclid: 30 January 2012

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1327931388

Digital Object Identifier
doi:10.3836/tjm/1327931388

Mathematical Reviews number (MathSciNet)
MR2918908

Zentralblatt MATH identifier
1250.11042

Subjects
Primary: 11F11: Holomorphic modular forms of integral weight 11F20: Dedekind eta function, Dedekind sums

Citation

OKAMOTO, Akihiko. On Expressions of Theta Series by $\eta$-products. Tokyo J. Math. 34 (2011), no. 2, 319--326. doi:10.3836/tjm/1327931388. https://projecteuclid.org/euclid.tjm/1327931388


Export citation

References

  • D. Cox, Primes of the Form $x^2+ny^2$, Fermat, Class Field Theory and Complex Multiplication, second edition, Wiley, 1997.
  • F. Diamond and J. Shurman, A First Course in Modular Forms, Graduate Texts in Mathematics 228, Springer-Verlag, 2004.
  • B. Gordon and D. Sinor, Multiplicative properties of $\eta$-products, Lecture Notes in Math, vol.1395, Springer-Verlag, New York, 173–200, 1988.
  • T. Ibukiyama, Positivity of Eta Products-a Certain Case of K. Saito's Conjecture, Publ. RIMS, Kyoto Univ, 41 (2005), 683–693.
  • N. Koblitz, Introduction to Elliptic Curves and Modular Forms, Graduate texts in Mathematics 97, Springer-Verlag, second edition, 1993.
  • G. Ligozat, Courbes modulaires de genre 1, vol. 43, Bulletin de laSoc. Math. de France, 1975.
  • T. Miyake, Modular Forms, Springer-Verlag, 1989.
  • M. Newman, Construction and application of a class of modular functions (II), Proc. London Math. Soc. (3), 9 (1959), 373–387.
  • A. Ogg, Modular Forms and Dirichlet Series, Benjamin, 1969.
  • K. Ono, Congruences for Frobenius partitions, J. Number Theory, 57 (1996), 170–180.
  • B. Schoeneberg, Elliptic modular functions, Springer-Verlag, Berlin and New York, 1974.
  • J. P. Serre, Modular forms of weight one and Galois representations, In: A. Froelich ed., Algebraic Number Fields, 193–268, 1977.
  • C. L. Siegel, $\ddot{U}$ber die analytische Theory der qudratische Formen, Ann of Math, 36 (1935), 527–606.